• Rash on hands-chemo

    Asked by Rivergal on Sunday, January 12, 2014

    Rash on hands-chemo

    Has anyone gotten rash on top of hands and fingers from chemo? What did you do to relieve it?

    12 Answers from the Community

    12 answers
    • po18guy's Avatar
      po18guy

      What chemo agents are we speaking of? If it is Doxil/Doxorubicin/Hydroxydaunorubicin, this is an expected side effect. I would consult with your primary doctor, or better yet, a dermatologist. Doxil attacked my skin and it was way beyond the lotion stage, so there was little I could do except apply silver sulfadiazine.

      over 7 years ago
    • BarbarainBham's Avatar
      BarbarainBham

      I contacted my oncologist, they referred me to dermatologist, who did a shave biopsy and gave me a prescription for a cream for itching. The biopsy came back as a "drug rash."

      over 7 years ago
    • kjd's Avatar
      kjd

      yes, rach on top of hands and fingers is one typical side from chemo, especially if you are on taxotere..i used the baby cream zinc and castor oil ....i recommend it...

      over 7 years ago
    • Rivergal's Avatar
      Rivergal

      I am on taxotere and cytoxan. Thank you for your help. It is itchy and hurts sometimes.

      over 7 years ago
    • JudyW's Avatar
      JudyW

      Yep, I had a rash as well. Tell your oncologist, because I believe it's an allergic reaction, as I recall from my experience. They may tell you to take something as simple as Benedryl.

      over 7 years ago
    • JudyW's Avatar
      JudyW

      You can try going to Mother's and get one of the all natural diaper creams, or another all natural cream. They're quite knowledgeable there.

      over 7 years ago
    • suz55's Avatar
      suz55

      I had a rash from Taxol, which I continued to have throughout most of the 12 weeks. My knuckles would be bright red, either hurting or itching. I used 1% hydrocortisone cream at my oncologist's recommendation. They also gave me more benadryl before the infusion and I took benadryl tablets at home. Best of luck to you.

      over 7 years ago
    • Bb31565's Avatar
      Bb31565

      Oh yes......chemo burn? It itike I left my hands in the sun for days....the they peel.....lots of ice and lotion but very painful

      over 7 years ago
    • zumbafan's Avatar
      zumbafan

      I was on TCH and had a rash on my hands. First we tried an over the counter cortisone cream which did not work so she prescribed another lotion. It kept it from getting any worse.

      over 7 years ago
    • debrashiver's Avatar
      debrashiver

      I was on TCH and got it, I used Udderly Smooth to help with the itch.

      over 7 years ago
    • samalone's Avatar
      samalone

      My name is Shelia ,I have a bad rash on my left hand and arm almost like a burn started after my first round of chemo.

      over 7 years ago
    • samalone's Avatar
      samalone

      I put aquaphor healing ointment on my hand and arm it helps.

      over 7 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more invasive lobular carcinoma questions.  Also, don't forget to check out our Invasive Lobular Carcinoma page.